Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    infant blood in stool
    avatar
    An_248428 posted:
    grandson is having blood in his stool even after changing to hypoallergenic formula nutragin is there another how long does this usually take to clear?
    Reply
     
    avatar
    hgreenwood7058 responded:
    He should be evaluated for the bloody stool.
     
    avatar
    cshyronia responded:
    I agree my son was put on nutramigen and with in 24 hrs he stopped having bloody stools.
     
    avatar
    Sara DuMond, MD, FAAP responded:
    I am so sorry to hear about your grandson. I presume that they are suspicious that a milk protein allergy is causing the blood in his stools, and that is the reason for switching him to Nutramigen. It can sometimes take several days for the stool to normalize, but if the blood in his stool is continuing beyond a week on the new formula, I would recommend contacting his pediatrician again. Sometimes it can be as simple as trying a different elemental (hypoallergenic) formula, but not always. It may be time to visit a pediatric gastroenterologist, who might be able to offer additional guidance in terms of the next step. I hope that helps.
    Dr. DuMond
     
    avatar
    sumis replied to Sara DuMond, MD, FAAP's response:
    Is he taking any multivitamin drops like polyvisol ?My DS had bloody stools and asoon as I stopped the drops the blood stopped as well .


    Helpful Tips

    Updated Crib Safety GuidelinesExpert
    For information on the latest federal crib safety standards, here is a link to important points for parents to be aware of! ... More
    Was this Helpful?
    3 of 5 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.